The Open UniversitySkip to content
 

Local linear density estimation for filtered survival data, with bias correction

Nielsen, Jens Perch; Tanggaard, Carsten and Jones, M. C. (2009). Local linear density estimation for filtered survival data, with bias correction. Statistics, 43(2) pp. 167–186.

Full text available as:
[img]
Preview
PDF (Accepted Manuscript) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (217Kb)
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1080/02331880701736648
Google Scholar: Look up in Google Scholar

Abstract

A class of local linear kernel density estimators based on weighted least-squares kernel estimation is considered within the framework of Aalen's multiplicative intensity model. This model includes the filtered data model that, in turn, allows for truncation and/or censoring in addition to accommodating unusual patterns of exposure as well as occurrence. It is shown that the local linear estimators corresponding to all different weightings have the same pointwise asymptotic properties. However, the weighting previously used in the literature in the i.i.d. case is seen to be far from optimal when it comes to exposure robustness, and a simple alternative weighting is to be preferred. Indeed, this weighting has, effectively, to be well chosen in a 'pilot' estimator of the survival function as well as in the main estimator itself. We also investigate multiplicative and additive bias-correction methods within our framework. The multiplicative bias-correction method proves to be the best in a simulation study comparing the performance of the considered estimators. An example concerning old-age mortality demonstrates the importance of the improvements provided.

Item Type: Journal Article
Copyright Holders: 2009 Taylor & Francis
ISSN: 0233-1888
Keywords: Aalen's multiplicative model; additive bias correction; censoring; counting processes; exposure robustness; kernel density estimation; multiplicative bias correction; old age mortality
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 22511
Depositing User: Sarah Frain
Date Deposited: 10 Aug 2010 11:49
Last Modified: 01 Dec 2012 20:43
URI: http://oro.open.ac.uk/id/eprint/22511
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk